Numerical approximation of the boundary control for the wave equation with mixed finite elements in a square

Castro Barbero, Carlos Manuel; Micu, Sorín y Münch, Arnaud (2008). Numerical approximation of the boundary control for the wave equation with mixed finite elements in a square. "Ima Journal of Numerical Analysis", v. 28 (n. 1); pp. 186-214. ISSN 0272-4979. https://doi.org/10.1093/imanum/drm012.

Descripción

Título: Numerical approximation of the boundary control for the wave equation with mixed finite elements in a square
Autor/es:
  • Castro Barbero, Carlos Manuel
  • Micu, Sorín
  • Münch, Arnaud
Tipo de Documento: Artículo
Título de Revista/Publicación: Ima Journal of Numerical Analysis
Fecha: Enero 2008
Volumen: 28
Materias:
Palabras Clave Informales: exact controllability; observability; numerical approximation of controls; wave equation
Escuela: E.T.S.I. Caminos, Canales y Puertos (UPM)
Departamento: Matemática e Informática Aplicadas a la Ingeniería Civil [hasta 2014]
Licencias Creative Commons: Reconocimiento - Sin obra derivada - No comercial

Texto completo

[img]
Vista Previa
PDF (Document Portable Format) - Se necesita un visor de ficheros PDF, como GSview, Xpdf o Adobe Acrobat Reader
Descargar (788kB) | Vista Previa

Resumen

This paper studies the numerical approximation of the boundary control for the wave equation in a square domain. It is known that the discrete and semi-discrete models ob- tained by discretizing the wave equation with the usual ¯nite di®erence or ¯nite element methods do not provide convergent sequences of approximations to the boundary control of the continuous wave equation, as the mesh size goes to zero (see [7, 15]). Here we introduce and analyze a new semi-discrete model based on the space discretization of the wave equa- tion using a mixed ¯nite element method with two di®erent basis functions for the position and velocity. The main theoretical result is a uniform observability inequality which allows us to construct a sequence of approximations converging to the minimal L2¡norm control of the continuous wave equation. We also introduce a fully-discrete system, obtained from our semi-discrete scheme, for which we conjecture that it provides a convergent sequence of discrete approximations as both h and ¢t, the time discretization parameter, go to zero. We illustrate this fact with several numerical experiments.

Más información

ID de Registro: 2922
Identificador DC: http://oa.upm.es/2922/
Identificador OAI: oai:oa.upm.es:2922
Identificador DOI: 10.1093/imanum/drm012
URL Oficial: http://imajna.oxfordjournals.org/content/vol28/issue1/index.dtl
Depositado por: Memoria Investigacion
Depositado el: 14 May 2010 11:45
Ultima Modificación: 20 Abr 2016 12:32
  • Open Access
  • Open Access
  • Sherpa-Romeo
    Compruebe si la revista anglosajona en la que ha publicado un artículo permite también su publicación en abierto.
  • Dulcinea
    Compruebe si la revista española en la que ha publicado un artículo permite también su publicación en abierto.
  • Recolecta
  • e-ciencia
  • Observatorio I+D+i UPM
  • OpenCourseWare UPM